Alert archive / Massachusetts / Gale Warnings in 2010

Gale Warning 9, NWS Boston/Norton, MA

February 16, 2010

NWS Boston/Norton, MA issued this gale warning at Feb 16, 2010, 4:28 AM EST. It took effect at Feb 16, 2010, 7:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2010, 4:28 AM EST (09:28 UTC)
In effect from
Feb 16, 2010, 7:00 PM EST
Expired
Feb 17, 2010, 4:43 AM EST
In force
10 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WHUS71 KBOX 160928
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
428 AM EST TUE FEB 16 2010

ANZ232-254>256-161730-
/O.UPG.KBOX.GL.A.0007.100217T0500Z-100217T1000Z/
/O.NEW.KBOX.GL.W.0009.100217T0000Z-100217T1200Z/
NANTUCKET SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
428 AM EST TUE FEB 16 2010

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

NORTHWEST GALES ARE LIKELY TONIGHT ACROSS MOST OF THE OUTER WATERS
INCLUDING NANTUCKET SOUND AS A GALE CENTER DEVELOPS SOUTH OF NEW
ENGLAND TODAY AND THEN MOVES EAST OF CAPE COD THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-250-161730-
/O.NEW.KBOX.GL.W.0009.100217T0000Z-100217T1200Z/
CAPE COD BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
428 AM EST TUE FEB 16 2010

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
WEDNESDAY. 

NORTHWEST GALES ARE LIKELY TONIGHT ACROSS MOST OF THE OUTER WATERS
INCLUDING CAPE COD BAY AS A GALE CENTER DEVELOPS SOUTH OF NEW ENGLAND
TODAY AND THEN MOVES EAST OF CAPE COD THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ233>235-237-251-161730-
/O.NEW.KBOX.SC.Y.0021.100216T2100Z-100217T1200Z/
VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
428 AM EST TUE FEB 16 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
EST WEDNESDAY. 

NORTHWEST WINDS UP TO 30 KT ARE LIKELY TONIGHT ACROSS MOST OF THE
NEAR SHORE WATERS AS A GALE CENTER DEVELOPS SOUTH OF NEW ENGLAND
TODAY AND THEN MOVES EAST OF CAPE COD THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
089 
WHUS71 KBOX 161524
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1024 AM EST TUE FEB 16 2010

ANZ231-232-250-254>256-162330-
/O.CON.KBOX.GL.W.0009.100217T0000Z-100217T1200Z/
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1024 AM EST TUE FEB 16 2010

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST WEDNESDAY. 

NORTHWEST GALES ARE LIKELY TONIGHT ACROSS MOST OF THE OUTER
WATERS INCLUDING NANTUCKET SOUND AS A GALE CENTER DEVELOPS SOUTH
OF NEW ENGLAND TODAY AND THEN MOVES EAST OF CAPE COD THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ233>235-237-251-162330-
/O.CON.KBOX.SC.Y.0021.100216T2100Z-100217T1200Z/
VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
1024 AM EST TUE FEB 16 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 7 AM EST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 7 AM EST WEDNESDAY. 

NORTHWEST WINDS UP TO 30 KT ARE LIKELY TONIGHT ACROSS MOST OF THE
NEAR SHORE WATERS AS A GALE CENTER DEVELOPS SOUTH OF NEW ENGLAND
TODAY AND THEN MOVES EAST OF CAPE COD THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
546 
WHUS71 KBOX 162042
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
342 PM EST TUE FEB 16 2010

ANZ251-170445-
/O.UPG.KBOX.SC.Y.0021.100216T2100Z-100217T1200Z/
/O.EXA.KBOX.GL.W.0009.100217T0000Z-100217T1200Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
342 PM EST TUE FEB 16 2010

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

NORTHEAST WINDS TO 30 KNOTS WILL SHIFT NORTH THIS EVENING AND BRIEFLY
GUST BETWEEN 35 AND 40 KNOTS. NORTHWEST WINDS WILL DIMINISH TO BETWEEN
25 AND 30 KNOTS BY SUNRISE WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-232-250-254>256-170445-
/O.CON.KBOX.GL.W.0009.100217T0000Z-100217T1200Z/
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
342 PM EST TUE FEB 16 2010

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST WEDNESDAY. 

WINDS WILL SHIFT TO NORTHWEST AND GUST AROUND 40 KNOTS FOR A TIME 
ACROSS MOST OF THE OUTER WATERS INCLUDING NANTUCKET SOUND...BEFORE
DIMINISHING TO 30 KNOTS OR LESS AROUND SUNRISE WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-236-170445-
/O.EXA.KBOX.SC.Y.0021.100216T2100Z-100217T1200Z/
BOSTON HARBOR-NARRAGANSETT BAY-
342 PM EST TUE FEB 16 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. 

NORTH TO NORTHWEST WINDS WILL GUST UP TO 30 KT FOR A TIME EARLY
TONIGHT ON BOSTON HARBOR AND NARRAGANSETT BAY BEFORE DIMINISHING A
BIT AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ233>235-237-170445-
/O.CON.KBOX.SC.Y.0021.100216T2100Z-100217T1200Z/
VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
342 PM EST TUE FEB 16 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY
FOR THE NEAR SHORE SOUTH COASTAL WATERS.

WINDS WILL SHIFT TO NORTHWEST AND GUST BETWEEN 30 AND 35 KNOTS FOR A
TIME EARLY TONIGHT BEFORE WINDS DIMINISH SOMEWHAT TOWARD SUNRISE
WEDNESDAY.

THIS ADVISORY MAY NEED EXTENSION INTO THE DAYLIGHT HOURS WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


DRAG
380 
WHUS71 KBOX 170943
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
443 AM EST WED FEB 17 2010

ANZ231-232-250-251-171745-
/O.CAN.KBOX.GL.W.0009.000000T0000Z-100217T1200Z/
/O.EXB.KBOX.SC.Y.0021.000000T0000Z-100218T0100Z/
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
443 AM EST WED FEB 17 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS WILL GUST TO 25 TO 30 KNOTS...MAINLY THIS MORNING.
SEAS WILL RANGE FROM 5 TO 8 FT OVER THE OUTER WATERS...SUBSIDING TO
BELOW 5 FT LATER THIS EVENING. 

WINDS MAY INCREASE AGAIN ON THURSDAY PROMPTING A REISSUANCE OF SMALL
CRAFT ADVISORIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254>256-171745-
/O.CAN.KBOX.GL.W.0009.000000T0000Z-100217T1200Z/
/O.EXB.KBOX.SC.Y.0021.000000T0000Z-100218T1100Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
443 AM EST WED FEB 17 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

NORTHWEST TO WEST WINDS WILL GUST TO NEAR 30 KNOTS...ESPECIALLY THIS
MORNING. ALTHOUGH WINDS WILL DIMINISH TO LESS THAN 25 KNOTS
TONIGHT...THE SEAS WILL REMAIN ABOVE 5 FT THROUGH TONIGHT AND THUS
THE SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT.

WINDS MAY INCREASE AGAIN ON THURSDAY AND THIS MAY REQUIRE A FURTHER 
EXTENSION OF THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-233>237-171745-
/O.EXT.KBOX.SC.Y.0021.000000T0000Z-100218T0100Z/
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
443 AM EST WED FEB 17 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EST THIS
EVENING. 

NORTHWEST WINDS WILL GUST TO 25 TO 30 KNOTS...MAINLY THIS MORNING.
WINDS WILL DIMINISH TO BELOW SMALL CRAFT ADVISORY THRESHOLDS THIS
EVENING.

WINDS MAY INCREASE AGAIN ON THURSDAY WHICH MAY PROMPT A REISSUANCE
OF SMALL CRAFT ADVISORIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
FIELD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Feb 16, 4:01 AM EST, 27 minutes earlier.

Area forecast discussion, Feb 16, 4:01 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
401 AM EST TUE FEB 16 2010

.SYNOPSIS...
LOW PRESSURE OFF THE NEW JERSEY COAST EARLY THIS MORNING WILL
INTENSIFY AS IT MOVES NORTHEAST TO NEAR CAPE COD THIS EVENING. THIS
LOW WILL BRING ACCUMULATING SNOW TO SOUTHERN NEW ENGLAND
TODAY...WITH HIGHEST ACCUMULATIONS AWAY FROM THE SOUTH COAST. GUSTY
AND SEASONABLE CONDITIONS SHOULD FOLLOW THROUGH THE WEEKEND WITH
FLURRIES OR WIDELY SCATTERED SNOW SHOWERS POSSIBLE LATE WEDNESDAY AND
AGAIN LATE FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 4 AM LIGHT SNOW HAS OVERSPREAD MUCH OF SOUTHERN NEW ENGLAND...AS
MOISTURE AND LIFT ASSOCIATED WITH WARM CONVEYOR BELT HAS MOVED NORTH
UP THE EASTERN SEABOARD INTO THE REGION. THIS AREA OF SNOW IS
BEGINNING TO BLOSSOM ACROSS LI SOUND AND SOUTHERN CT AS SATELLITE
IMAGERY INDICATES COMMA HEAD BEGINNING TO FORM AS WARM CONVEYOR BELT
BEGINS TO WRAP CYCLONICALLY BACK TOWARD MID LEVEL LOW OVER PANHANDLE
OF WVA. AT THE SURFACE...LOW PRES BEGINNING TO ORGANIZE JUST OFF THE
NEW JERSEY COAST.

00Z MODELS IN VERY GOOD AGREEMENT ON THEIR LARGE SCALE FEATURES
ESPECIALLY WITH MID LEVEL CIRCULATION TRACKING JUST SOUTH OF THE NEW
ENGLAND COAST AND SURFACE LOW TRACKING FROM SOUTH OF LI TO NEAR CAPE
COD THIS EVENING. HOWEVER QPF DIFFERENCES ARE FAIRLY LARGE
ESPECIALLY THE 00Z NAM WITH OVER AN INCH OF LIQUID ACROSS THE
GREATER BOSTON AREA WESTWARD INTO NORTHERN RI. THINK THIS COULD BE
CONVECTIVELY INDUCED GIVEN PROXIMITY OF DRY SLOT. ANYWAY...THIS
AMOUNT OF WIDESPREAD QPF IS HARD TO JUSTIFY GIVEN THE LACK OR SHORT
DURATION OF ATLC INFLOW ASSOCIATED WITH THIS SYSTEM. THEREFORE
LEANED TOWARD THE MORE MODEST QPF OF THE GFS/GGEM/ECMWF AND
SREF...WHICH YIELDS A WIDESPREAD 0.4 TO 0.6 INCHES OF LIQUID.

SNOW TO LIQUID RATIOS /SNL/ DONT APPEAR VERY IMPRESSIVE GIVEN
MARGINAL BOUNDARY LAYER TEMPS /ESPECIALLY SOUTH COAST/ AND SHORT
DURATION OF OPTIMUM SNOW GROWTH CENTERED AROUND 18Z. THUS AROUND A
10-1 SNL EXPECTED. THERE IS A LOW PROB OF SLIGHTLY HIGHER AMOUNTS
ALONG THE MA PIKE AS THE 00Z GFS HINTS AT BANDING POTENTIAL HERE
THIS AFTERNOON.

AS FOR THE RAIN/SNOW LINE...SOUTHERLY FLOW ALONG THE SOUTH COAST
WILL BE BACKING TO THE NE AS PRES FALLS SOUTH OF LONG ISLAND BEGIN
MOVING NORTHEAST. THEREFORE LOW LEVEL WARMING ACROSS COASTAL
SOUTHEAST MA INTO RI SHOULD EASE AS SURFACE WINDS BECOME NE THIS
MORNING. NEVERTHELESS EXPECT SNOW TO MIX WITH OR CHANGE TO RAIN FROM
NEWPORT NORTHEAST TO PLYMOUTH INCLUDING CAPE COD AND THE ISLANDS.
THIS RAIN-SNOW LINE MAY BRIEFLY LIFT AS FAR NORTH AS PVD-GHG BUT
THEN QUICKLY COLLAPSE SOUTH LATER TODAY AS SURFACE LOW JUMPS TO THE
CAPE AND WINDS BACK TO THE NNE...QUICKLY COOLING THE COLUMN. IN
ADDITION...THE DRY SLOT WILL LIKELY COME ACROSS THE SOUTH COAST AND
MAY RESULT IN A PERIOD OF FREEZING DRIZZLE AS SNOW GROWTH REGION
DRIES OUT. THEREFORE THE COMBINATION OF PTYPE ISSUES AND DRY AIR ALOFT
WILL LIMIT SNOW TOTALS ALONG THE SOUTH COAST TO 1-3 INCHES.

FARTHER INLAND FROM HFD-IJD-SFZ TO GHG AND POINTS NORTHWARD...PRECIP
SHOULD REMAIN MAINLY SNOW. GIVEN QPF MENTIONED ABOVE AND THERMAL
PROFILES THINK WIDESPREAD 3-6 INCH SNOWFALL EXPECTED. FORECAST
CONFIDENCE LOWERS IN THE BOSTON AREA AS MARGINAL TEMPS AND LIGHT
ONSHORE FLOW RESULT IN SURFACE TEMPS HOVERING AROUND FREEZING. GIVEN
QPF WILL BE FAIRLY LIGHT THIS MORNING...MUCH OF THE SNOW MAY ONLY
ACCUMULATE ON THE COLDER SURFACES ACROSS THE BOSTON AREA AND AREAS
ALONG THE SOUTH COAST. THIS WILL LIKELY HOLD DOWN ACCUMULATIONS.
COULD SEE A LARGE SPREAD IN SNOWFALL ACROSS THE GREATER BOSTON
AREA...WITH PERHAPS AS LITTLE AS 2-3 INCHES AT LOGAN AND UP TO 6
INCHES WESTERN PORTIONS OF THE CITY. ELSEWHERE...HIGHEST SNOW TOTALS
WILL LIKELY BE ACROSS THE HIGHER TERRAIN OF CT/NORTHERN RI AND
NORTHWARD TO THE MA PIKE. HEAVIEST SNOW OCCURS IN THE 18Z-00Z
TIMEFRAME AS MID LEVEL LOW INTENSIFIES AND TRACKS ALONG THE SOUTH
COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
TONIGHT...

DEEP LAYER LIFT AND MOISTURE BEGIN TO EXIT THE REGION 03Z-06Z FROM
WEST TO EAST. THEREFORE EXPECT SNOW TO MOVE OUT OF THE REGION AROUND
03Z WEST AND 06Z EAST. AS LOW INTENSIFIES EAST OF NEW ENGLAND STRONG
NORTHWEST OF 20-30 MPH WITH GUSTS 40-45 MPH DEVELOP ACROSS THE CAPE
AND ISLANDS. MAY NEED A WIND ADVISORY FOR THIS AREA TONIGHT.
OTHERWISE REMAINDER OF THE REGION WILL BE BLUSTERY BUT WIND SPEEDS
WILL BE BELOW ADVISORY CRITERIA. THESE STRONG NORTHWEST WINDS WILL
YIELD WIND CHILLS IN THE TEENS ALONG WITH SOME BLOWING AND DRIFTING
SNOW.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WEDNESDAY TO MONDAY PERIOD IS DOMINATED BY MARITIME LOW PRESSURE WITH
CYCLONIC FLOW ACROSS NEW ENGLAND.  INDIVIDUAL SHORTWAVES ROTATE
THROUGH THE FLOW ACROSS THE REGION. TIMING CAN BE DIFFICULT THIS FAR
OUT BUT LATER WEDNESDAY AND LATER FRIDAY LOOK FAVORED AT THIS TIME.
TIME SECTIONS SHOW ALMOST CONTINUOUS MOISTURE AT AND BELOW 850 MB
THROUGH SUNDAY.  DEEPER MOISTURE LATE WEDNESDAY/THURSDAY AND AGAIN
LATE FRIDAY/FRIDAY NIGHT ESPECIALLY OVER NORTHERN MASS AND SOUTHERN
NH. LITTLE IN THE WAY OF LIFT IN THE PRECIPITATION GENERATION
ZONE...ONLY THE CYCLONIC FLOW SEEMS TO BE WORKING IN FAVOR OF ANY
RAIN/SNOW.

WILL GO WITH CLOUDY PERIODS DURING THE PERIODS OF DEEPER MOISTURE
BUT LIMIT ANY POPS TO AROUND 15 PCT AT BEST. SUSPECT THE REMAINDER
OF THE FORECAST PERIOD MAY FEATURE MORE SKY COVER THAN CURRENTLY
ADVERTISED BUT WILL STAY CLOSER TO GUIDANCE IN THOSE INTERIM PERIODS.
TEMPERATURES ARE A BLEND OF MOS AND HPC GUIDANCE.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
TODAY...
LIGHT SNOW OVERSPREADS ALL TERMINALS THIS MORNING WITH CONDITIONS
LOWERING TO MVFR. HEAVIER PRECIP ARRIVES THIS AFTERNOON FROM 18Z-00Z
WITH WIDESPREAD IFR CONDITIONS AND LOW PROB OF LIFR CONDITIONS. RAIN-
SNOW LINE LIFTS NORTH ACROSS SOUTH COAST AND PROBABLY VERY CLOSE TO
PVD-GHG THEN SAGS SOUTH LATER TODAY. ELSEWHERE A PERIOD OF MODERATE
TO HEAVY SNOW EXPECTED 18Z-00Z WITH SNOW ACCUMULATIONS OF 4-8 INCHES
POSSIBLE...INCLUDING BOSTON. MODERATE TO HIGH CONFIDENCE OF VSBYS
LOWERING TO ABOUT 1/2 MILE IN SNOW THIS AFTERNOON MOST TERMINALS
INCLUDING BOSTON. LOW PROB OF A BRIEF PERIOD OF 1/4 MILE IN HEAVY
SNOW 18Z-00Z.

TONIGHT...MODERATE TO HIGH CONFIDENCE OF IFR SNOW IN THE EVENING
IMPROVING TO MVFR/VFR CIGS OVERNIGHT. NW WINDS MAY GUSTS TO 30 KT AT
HYA AND ACK. COULD HAVE SOME BLOWING AND DRIFTING SNOW AT MOST
TERMINALS.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY-THURSDAY...MEDIUM CONFIDENCE MVFR CIGS AT MHT-ORH...LOW
CONFIDENCE MVFR CIGS AT BAF-BDL...MEDIUM CONFIDENCE FOR VFR AT BOS-
PVD-CAPE AND ISLANDS. WEST-NORTHWEST GUSTS TO 20-25 KNOTS.

FRIDAY...LOW CONFIDENCE MVFR CIGS AT MHT AND ORH...VFR ELSEWHERE.

SATURDAY...VFR.

&&

.MARINE...
TODAY...

WINDS BEGIN TO INCREASE LATE TODAY AS LOW PRES TRACKS FROM SOUTH OF
LONG ISLAND TO NEAR CAPE COD. POOR VSBY IN SNOW AND RAIN.

TONIGHT...
NORTHWEST GALES LIKELY. LIGHT FREEZING SPRAY POSSIBLE. VSBY
IMPROVING AFTER EVENING SNOW.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY...BRIEF PERIOD OF POTENTIAL WEST-NORTHWEST GUSTS TO GALE
FORCE SOUTHEAST OF NANTUCKET IN THE MORNING...OTHERWISE SMALL CRAFT
ADVISORY CRITERIA FOR WIND AND SEAS DURING THE DAY AND ON THE OUTER
WATERS AT NIGHT.  WIND GUSTS TO 25 KNOTS WILL LINGER OVER THE INNER
WATERS DURING THE EVENING.

THURSDAY AND FRIDAY...SMALL CRAFT CRITERIA ON MOST WATERS.  CRITERIA
MAINLY WIND ON THE INNER WATERS AND COMBINED WINDS/SEAS ON THE OUTER
WATERS.

SATURDAY...SMALL CRAFT CRITERIA ON THE SOUTHERN WATERS.  MAINLY WIND
CLOSE TO CAPE COD...COMBINED WIND/SEAS ON THE SOUTHERN AND SOUTHEAST
OUTER WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     CTZ002>004.
MA...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     MAZ002>019-026.
NH...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     NHZ011-012-015.
RI...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     RIZ001>004-006.
MARINE...GALE WARNING FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY FOR
     ANZ231-232-250-254>256.
     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM EST
     WEDNESDAY FOR ANZ233>235-237-251.

&&

SYNOPSIS...NOCERA
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...WTB - NOT UPDATED
AVIATION...WTB/NOCERA
MARINE...WTB/NOCERA
Hazardous weather outlook, Feb 16, 4:05 AM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
405 AM EST TUE FEB 16 2010

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>004-006-170915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
WASHINGTON RI-
405 AM EST TUE FEB 16 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ020>024-RIZ005-007-008-170915-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BRISTOL RI-NEWPORT RI-BLOCK ISLAND RI-
405 AM EST TUE FEB 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

LIGHT SNOW WILL FALL ACROSS SOUTH COASTAL MASSACHUSETTS AND THE
ISLANDS THIS MORNING. HOWEVER...THE SNOW WILL MIX WITH OR CHANGE TO
RAIN BY MIDDAY...LIMITING THE SNOW ACCUMULATIONS. ANY LEFTOVER RAIN
OR MIX WITH SNOW WILL END THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231-232-250-254>256-170915-
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
405 AM EST TUE FEB 16 2010

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-233>237-251-170915-
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
405 AM EST TUE FEB 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 4:28 AM ESTSmall Craft AdvisoryBOX65 hr
Feb 16, 3:32 PM ESTWind AdvisoryBOXBarnstable, Nantucket9 hr
Feb 16, 5:49 PM ESTWinter Storm WarningBOXEssex, Middlesex, Worcester6 hr

Nearby

Gale Warnings in Massachusetts, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.